MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21303875
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Blister (4537); Ear infection (4813)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
21dec2022.On 21nov2022 it was reported: 'patient was fit on (b)(6) 2022 and returned to the clinic on (b)(6) 2022 with complaint of irritation in her ears.Hearing care provider (hcp) changed domes from large open to medium open to see if that would help.Patient had not come in or contacted hcp until she came into the office today and has been on antibiotics for a week.The symportms reported as 'blister, infection', right side outer ear infcetion; left side 'bubbling in the ear canal'.Reaction present on both ears, located in the ear canal.Patient did not report having this reaction before.Reaction is not related to physical fit of the hearing aids.Patient reported having a latex allergy.Patient was in contact with medical provider, and got antibiotics prescribed.It is not known, if medical provider performed tests for bacteria and/or fungi.Hcp is going to look into the ingredients in the "audiowipes" she recommended patient use.Patient uses audiowipes and did not think to look into the ingredients of those or stop using them to see if they are causing an issue.Hcp may call back to order acrylic earmolds/hollow cavity earmolds for the patient.Follow up recieved on 14dec2022.Hearing care professional reported that the patient had no symptoms when she came to the office on (b)(6) 2022.Hearing care professional (hcp) confirmed changing the patient's domes out and advising the patient to stop using audiowipes (cleaning wipes), and to call back immediately if the patient would like to try an order acrylic earmolds.Patient had an appointment, but had cancelled and the hcp has not heard from the patient again, so the hcp is assuming that the patient is okay.Based on the above hcp did not order acrylic earmolds and assumes that the patient does not have further issues.No further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Hardware details of the second hearing aid: serial number: (b)(4), model number: 21303875, udi number: (b)(4).Manufacturer's investigation: technical investigation concluded: device history register review has been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: as hearing aids are designed to have skin contact, the material used is biocompatible and a biological evaluated according to internal procedure.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, a reaction can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use, or modification to the hearing aid shape by the hearing care professional, is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.In this case, both the hcp and doctor has been consulted.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.Consider this a combined initial and final report.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16022501
Report Number3005650109-2002-00083
Device Sequence Number6998280
Product Code OSM
UDI-Device Identifier05708296194575
UDI-Public05708296194575
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2002
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number21303875
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/21/2022
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale